Alert archive / North Dakota / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 217, NWS Grand Forks, ND

September 7, 2016Cass County, Richland County, North Dakota; Clay County, Wilkin County, Minnesota

NWS Grand Forks, ND issued this severe thunderstorm warning at Sep 7, 2016, 3:57 PM CDT for Cass County, Richland County, North Dakota; Clay County, Wilkin County, Minnesota. It was in force for 43 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 7, 2016, 3:57 PM CDT (20:57 UTC)
Expired
Sep 7, 2016, 4:40 PM CDT
In force
43 min
Issued by
NWS Grand Forks, ND
Area
Storm-based polygon
Hail
1.0 in
Wind
80.0 mph

Counties Clay County, MN, Wilkin County, MN, Cass County, ND, Richland County, ND

The radar

The Fargo/Grand Forks radar (KMVX), 111 km from the middle of the area, began a volume at 20:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 7, 4:10 PM CDTTSTM WND DMG3 Sw Hickson, NDLARGE BRANCHES BROKEN DOWN AT A FARMSTEAD WITH POWER LINES TAKEN DOWN.
Sep 7, 4:25 PM CDTTSTM WND DMG3 Nne Kent, MNSEVERAL LARGE TREE BRANCHES AND LIMBS BROKEN DOWN IN SHELTERBELTS.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 8 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Sep 7, 3:19 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Aberdeen, SD (KABR), launched 12:00Z, 9.0 hours before the alert went out and 228 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Aberdeen, SD at 12:00Z on 2016-09-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Aberdeen, SD at 12:00Z on 2016-09-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 29 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1126 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
29 m²/s²
0-3 km storm-relative helicity
134 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

350 
WUUS53 KFGF 072057
SVRFGF
MNC027-167-NDC017-077-072200-
/O.NEW.KFGF.SV.W.0217.160907T2057Z-160907T2200Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
357 PM CDT WED SEP 7 2016

THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN WILKIN COUNTY IN WEST CENTRAL MINNESOTA...
  SOUTHWESTERN CLAY COUNTY IN NORTHWESTERN MINNESOTA...
  NORTHEASTERN RICHLAND COUNTY IN SOUTHEASTERN NORTH DAKOTA...
  SOUTHEASTERN CASS COUNTY IN SOUTHEASTERN NORTH DAKOTA...

* UNTIL 500 PM CDT.

* AT 356 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR
  CHRISTINE...OR 18 MILES SOUTH OF FARGO...MOVING NORTHEAST AT 55
  MPH.

  THIS IS A VERY DANGEROUS STORM. 

  HAZARD...80 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT 
           SHELTER. MOBILE HOMES WILL BE HEAVILY DAMAGED. EXPECT 
           CONSIDERABLE DAMAGE TO ROOFS...WINDOWS...AND VEHICLES. 
           EXTENSIVE TREE DAMAGE AND POWER OUTAGES ARE LIKELY. 

* THIS SEVERE THUNDERSTORM WILL BE NEAR...
  OXBOW...WOLVERTON AND HICKSON AROUND 400 PM CDT.
  COMSTOCK...RUSTAD AND WILD RICE AROUND 405 PM CDT.
  FARGO AND MOORHEAD AROUND 410 PM CDT.
  SABIN AND BAKER AROUND 415 PM CDT.
  BARNESVILLE AND DOWNER AROUND 420 PM CDT. 

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 INTERSTATE 29 BETWEEN MILE MARKERS 34 AND 63.
 INTERSTATE 94 IN NORTH DAKOTA BETWEEN MILE MARKERS 350 AND 352.
 INTERSTATE 94 IN MINNESOTA BETWEEN MILE MARKERS 1 AND 26.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4642 9695 4671 9711 4703 9651 4643 9630
TIME...MOT...LOC 2056Z 245DEG 49KT 4661 9689 

HAIL...1.00IN
WIND...80MPH
 
$$

GUST
3 follow-up statements
177 
WWUS53 KFGF 072117
SVSFGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
417 PM CDT WED SEP 7 2016

MNC027-167-NDC017-077-072200-
/O.CON.KFGF.SV.W.0217.000000T0000Z-160907T2200Z/
WILKIN MN-CLAY MN-RICHLAND ND-CASS ND-
417 PM CDT WED SEP 7 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM CDT
FOR NORTHERN WILKIN...SOUTHWESTERN CLAY...NORTHEASTERN RICHLAND AND
SOUTHEASTERN CASS COUNTIES...

AT 415 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR COMSTOCK...OR
14 MILES SOUTHEAST OF FARGO...MOVING NORTHEAST AT 35 MPH.

THIS IS A VERY DANGEROUS STORM.

HAZARD...80 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT 
         SHELTER. MOBILE HOMES WILL BE HEAVILY DAMAGED. EXPECT 
         CONSIDERABLE DAMAGE TO ROOFS...WINDOWS...AND VEHICLES. 
         EXTENSIVE TREE DAMAGE AND POWER OUTAGES ARE LIKELY. 

THIS SEVERE STORM WILL BE NEAR... 
  SOUTHERN FARGO AND MOORHEAD AROUND 420 PM CDT.
  SABIN AROUND 420 PM CDT.
  BAKER AROUND 425 PM CDT.
  BARNESVILLE AND DOWNER AROUND 430 PM CDT. 

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 INTERSTATE 29 BETWEEN MILE MARKERS 34 AND 63.
 INTERSTATE 94 IN NORTH DAKOTA BETWEEN MILE MARKERS 350 AND 352.
 INTERSTATE 94 IN MINNESOTA BETWEEN MILE MARKERS 1 AND 26.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4642 9695 4671 9711 4703 9651 4643 9630
TIME...MOT...LOC 2115Z 239DEG 31KT 4669 9668 

HAIL...1.00IN
WIND...80MPH
 
$$

GUST
081 
WWUS53 KFGF 072128
SVSFGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
428 PM CDT WED SEP 7 2016

MNC027-167-NDC017-077-072200-
/O.CON.KFGF.SV.W.0217.000000T0000Z-160907T2200Z/
WILKIN MN-CLAY MN-RICHLAND ND-CASS ND-
428 PM CDT WED SEP 7 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM CDT
FOR NORTHERN WILKIN...SOUTHWESTERN CLAY...NORTHEASTERN RICHLAND AND
SOUTHEASTERN CASS COUNTIES...

AT 425 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER BAKER...OR 15
MILES SOUTHEAST OF FARGO...MOVING NORTHEAST AT 35 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING...AND TREES. 

THIS SEVERE STORM WILL BE NEAR...  
  SABIN AROUND 430 PM CDT.
  BARNESVILLE AND DOWNER AROUND 440 PM CDT. 

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 INTERSTATE 29 BETWEEN MILE MARKERS 34 AND 62.
 INTERSTATE 94 IN NORTH DAKOTA BETWEEN MILE MARKERS 351 AND 352.
 INTERSTATE 94 IN MINNESOTA BETWEEN MILE MARKERS 1 AND 26.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4642 9695 4672 9704 4703 9651 4643 9630
TIME...MOT...LOC 2125Z 239DEG 31KT 4674 9656 

HAIL...1.00IN
WIND...60MPH
 
$$

GUST
698 
WWUS53 KFGF 072140
SVSFGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
440 PM CDT WED SEP 7 2016

MNC027-167-NDC017-077-072149-
/O.CAN.KFGF.SV.W.0217.000000T0000Z-160907T2200Z/
WILKIN MN-CLAY MN-RICHLAND ND-CASS ND-
440 PM CDT WED SEP 7 2016

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN WILKIN...SOUTHWESTERN
CLAY...NORTHEASTERN RICHLAND AND SOUTHEASTERN CASS COUNTIES IS
CANCELLED...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE...THE WARNING HAS BEEN CANCELLED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT FOR
WEST CENTRAL AND NORTHWESTERN MINNESOTA...AND SOUTHEASTERN NORTH
DAKOTA.

LAT...LON 4642 9695 4672 9704 4703 9651 4643 9630
TIME...MOT...LOC 2137Z 245DEG 49KT 4683 9629 

$$

GUST

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Forks, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 7, 3:01 PM CDT, 56 minutes earlier.

Area forecast discussion, Sep 7, 3:01 PM CDT, 56 minutes before
Area Forecast Discussion
National Weather Service Grand Forks ND
301 PM CDT WED SEP 7 2016

.SHORT TERM...(This evening through Thursday)
Issued at 301 PM CDT Wed Sep 7 2016

Severe potential continues to be the main concern for this
afternoon and evening. Water vapor imagery indicates a robust
shortwave entering the central Dakotas. Forcing from this feature
will lead to an area of thunderstorms across much of the region
this afternoon and evening...quickly moving through the FA from
west to east. Main uncertainty is severe potential. Instability
will be limited...but with that said...forcing from the upper
wave will be strong...and combined with strong deep layer shear
will lead to a high shear/low CAPE event. Current CAM guidance
indicates bowing segments within the overall line of
thunderstorms...with strong winds probably the main threat. In
addition...0-3km shear vector will be west/southwest
30-40knts...favorable for some type of tornado potential. Main
message...expect a few severe storms this afternoon...especially
across southeast North Dakota into west central Minnesota (or
along and south of the surface low track).

On Thursday...Zonal upper level flow expected on Thursday with
the next shortwave approaching from the west/northwest brining
showers to the northern region by afternoon. Instability and
resultant impacts will be limited.

.LONG TERM...(Thursday night through Wednesday)
Issued at 301 PM CDT Wed Sep 7 2016

Thursday night starts off with an upper wave moving through the
region...possibly bringing some showers and thunderstorms with it.
With the limited instability and shear...severe storms are not
expected Thursday night. Rainfall amounts look rather limited as
well Thursday night.

On Friday...the NAM and ECMWF both have a trailing shortwave
possibly moving through the area as well. Will continue with 20s to
40s for this wave for now. Highs will be generally in the mid 60s to
low 70s with a fair amount of cloud cover.

Clouds decrease for Saturday and Sunday as upper wave moves east and
upper ridge moves through the area. Saturday should remain
cooler...but Sunday will climb to the mid to upper 70s across most
of the area under sunny skies and breezy southerly winds.

Another wave will move through the area on Monday...but this wave
could stay on the dry side. The GFS is dry...but the ECMWF attempts
to produce some precip with this one. Kept low chance of showers for
now. A cold front will push through as well...keeping Mon and Tue
generally in the 60s for highs.

&&

.AVIATION...(For the 18Z TAFS through 18Z Thursday afternoon)
Issued at 102 PM CDT Wed Sep 7 2016

Main hazard will be thunderstorms. A line of thunderstorms will
move through the region this afternoon/evening...and will likely
be fairly widespread affecting all TAF sites.

&&

.FGF Watches/Warnings/Advisories...
ND...None.
MN...None.
&&

SHORT TERM...TG
LONG TERM...Knutsvig
AVIATION...TG
Hazardous weather outlook, Sep 7, 5:23 AM CDT, 10 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND FORKS ND
523 AM CDT WED SEP 7 2016

MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024-
026>030-038-039-049-052>054-081030-
WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS-
WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE-
EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN-
SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN-
WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER-
PEMBINA-BENSON-RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON-
GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT-
RICHLAND-WESTERN WALSH COUNTY-
523 AM CDT WED SEP 7 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH
DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS TODAY ACROSS
PORTIONS OF SOUTHEASTERN NORTH DAKOTA AND WEST CENTRAL MINNESOTA.
STORMS WILL PUSH INTO EASTERN NORTH DAKOTA BY MID AFTERNOON, WITH
THE STRONGEST STORMS ON THE SOUTHERN END. DAMAGING WINDS WILL BE
THE MAIN THREAT, BUT HAIL AND EVEN TORNADOES ARE POSSIBLE. THE
STORMS WILL PUSH EASTWARD DURING THE EVENING, BRINGING THE SEVERE
THREAT INTO WEST CENTRAL MINNESOTA. STORMS WILL BEGIN TO WEAKEN
AFTER MIDNIGHT AND LIFT NORTHEASTWARD OUT OF THE AREA.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

ADDITIONAL THUNDERSTORMS ARE POSSIBLE THURSDAY NIGHT AND FRIDAY
AND A SLIGHT CHANCE FOR THUNDERSTORMS AGAIN ON MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED ALONG AND SOUTH OF THE I-94
CORRIDOR.

In the hours before

Special weather statement, Sep 7, 2:40 PM CDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
240 PM CDT WED SEP 7 2016

NDZ038-039-049-052-072045-
BARNES-RANSOM-CASS-SARGENT-
240 PM CDT WED SEP 7 2016

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT RANSOM...SOUTHEASTERN
BARNES...NORTHWESTERN SARGENT AND SOUTHWESTERN CASS COUNTIES...

AT 239 PM CDT...RADAR INDICATED STRONG THUNDERSTORMS WERE LOCATED
ALONG A LINE EXTENDING FROM NEAR LITTLE YELLOWSTONE TO NEAR CRETE.
MOVEMENT WAS NORTHEAST AT 35 MPH.

WIND GUSTS UP TO 50 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THESE
STORMS.

LOCATIONS IMPACTED INCLUDE...
LISBON...ENDERLIN...GWINNER...MILNOR...SHELDON...
FORT RANSOM AND NOME.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4628 9801 4628 9802 4664 9804 4682 9746
      4618 9743 4609 9801
TIME...MOT...LOC 1939Z 243DEG 31KT 4663 9803 4615 9800

GUST
Local storm report, Sep 7, 3:21 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
321 PM CDT WED SEP 07 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0300 PM     HAIL             3 N STIRUM              46.25N 97.81W
09/07/2016  E1.75 INCH       SARGENT            ND   PUBLIC

            GOLF BALLS REPORTED BY POINT OF CONTACT AT EMMANUEL
            CHURCH NEAR STIRUM ND

&&

PJS
Local storm report, Sep 7, 3:23 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
323 PM CDT WED SEP 07 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0300 PM     HAIL             4 N STIRUM              46.27N 97.81W
09/07/2016  E1.75 INCH       SARGENT            ND   PUBLIC

            HAIL SIZES RANGED FROM PING PONG TO GOLF BALL.

&&

MLUKES
Local storm report, Sep 7, 3:53 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
353 PM CDT WED SEP 07 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0305 PM     TSTM WND DMG     10 SSW LISBON           46.30N 97.76W
09/07/2016                   RANSOM             ND   PUBLIC

            REPORT OF A MACHINE SHED DESTROYED AND TRACTOR
            TIPPED...ALSO LOTS OF HAIL UP TO HALF DOLLAR SIZE.

&&

JAM
Local storm report, Sep 7, 3:56 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
356 PM CDT WED SEP 07 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0310 PM     TSTM WND DMG     4 N GWINNER             46.28N 97.66W
09/07/2016                   SARGENT            ND   BROADCAST MEDIA

            SNAPPED OFF POWER POLES AND POWER LINES DOWN ALONG
            HIGHWAY 32.

&&

JAM

The office that day

Everything else NWS Grand Forks, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 7, 2:40 PM CDTSpecial Weather StatementFGFRansom65 min
Sep 7, 2:54 PM CDTSevere Thunderstorm WarningFGFRansom, Sargent66 min
Sep 7, 3:35 PM CDTSevere Thunderstorm WarningFGFRichland55 min
Sep 7, 4:36 PM CDTAreal Flood AdvisoryFGFCass84 min
Sep 7, 5:10 PM CDTSpecial Weather StatementFGFBecker, Mahnomen65 min
Sep 7, 6:23 PM CDTSpecial Weather StatementFGFWadena67 min

Nearby

Severe Thunderstorm Warnings in North Dakota, 2016Severe Thunderstorm Warnings in Minnesota, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.